Cancer Channel
Topics
Medications
Quicklinks
Related Channels

Lazanda Overdose

It is essential to seek immediate medical help if you believe you have used too much Lazanda (fentanyl nasal spray). An overdose of this medicine can be quite dangerous and may even lead to life-threatening complications, such as breathing problems, a coma, and death. Treatment may involve administering an antidote and providing supportive care to treat any symptoms that occur.

Can You Use Too Much Lazanda?

Lazanda® (fentanyl nasal spray) is a prescription pain medication approved to treat breakthrough cancer pain. As with most medications, it is possible to use too much Lazanda. In fact, an overdose with this medication can cause life-threatening complications.
 
The specific effects of an overdose with Lazanda can vary, depending on a number of factors, including the Lazanda dosage and whether it was combined with any other medications or substances.
 

Symptoms of an Overdose

A Lazanda overdose can be dangerous, and may cause the following symptoms:
 
  • Extreme drowsiness or sedation
  • Breathing problems, including slow and shallow breathing
  • Low blood pressure (hypotension)
  • A slow heart rate (bradycardia)
  • Fluid in the lungs
  • Confusion and problems thinking, walking, or talking
  • Faintness and dizziness
  • Small pupils
  • Cold and clammy skin
  • Seizures
  • Coma
  • Death.
 

Treatment for a Lazanda Overdose

Early treatment after a Lazanda overdose is essential to reduce or prevent life-threatening symptoms. If any of the medication is still in the nose, it will be removed. A narcotic antidote, such as naloxone (Narcan®), may be administered to counteract the overdose effects. Because overdose symptoms will likely last longer than the effects of the antidote, repeated antidote doses may be needed.
 
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, oxygen treatment and assistance with breathing, such as mechanical ventilation, could be used if breathing problems occur.
 
It is very important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Lazanda.
The Zen of Cancer Caregiving - Recharge Your Batteries!

Lazanda Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.